MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BOXED INCISOR BLADE,4.5(6BX); SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. BOXED INCISOR BLADE,4.5(6BX); SAW, POWERED, AND ACCESSORIES
Model Number 7205332
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/30/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during an elbow arthroscopy, the curved incisor blade snapped while resecting.The tip of the inner blade was stuck inside of the outer blade; outer blade appears to be intact from visual inspection.Another blade was used to finish the procedure after a 10 min delay.The patient was not harmed.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10: h3, h6: one (single) 7205332 4.5mm boxed incisor blade was used for treatment and returned for evaluation.These are sold as a box of six devices.They are not intended to be sold individually.There was obvious damage observed.The inner blade component distal cutting tip was snapped from its shaft.There were rotational wear bands skived into the outer surface of the inner blade.This is aligned with excess pressure being applied to the blade.The situation causes metallic shavings, which then seize up the inner blade inside the outer blade component.Per instructions for use ¿excessive ¿side-loading¿ on the blade during use does not improve cutting performance and in extreme cases may result in wear and degradation of the inner assembly.Irreversible damage to blades or burrs will result if they are run without the flow of irrigation (dry).¿ complaint history review indicated no similar allegations for the lot number reported.Dhr/batch/lot review did not indicate a condition or product/procedure failure that supported the allegation.No root cause related to the manufacturing of the device was established.No further investigation required at this time.

Brand Name
BOXED INCISOR BLADE,4.5(6BX)
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key9351504
Report Number1219602-2019-01465
Device Sequence Number19372542
Product Code HAB
UDI-Device Identifier03596010251602
UDI-Public03596010251602
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/08/2024
Device Model Number7205332
Device Catalogue Number7205332
Device Lot Number50804507
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/14/2019
Initial Date Received by Manufacturer 10/30/2019
Supplement Date Received by Manufacturer01/21/2020
Initial Report FDA Received Date11/20/2019
Supplement Report FDA Received Date01/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1